Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 227, NWS Atlanta, GA

August 17, 20244 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2024, 3:30 PM EDT for 4 counties in Georgia. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2024, 3:30 PM EDT (19:30 UTC)
Expired
Aug 17, 2024, 4:03 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Banks County, GA, Hall County, GA, Lumpkin County, GA, White County, GA

The radar

The Greer radar (KGSP), 137 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 3:34 PM EDTTSTM WND DMG3 N Garland, GATree Downed on Brady Edge Road near Meadow Lane.
Aug 17, 3:35 PM EDTTSTM WND DMG3 Nne Garland, GATree downed on Copper Mines road near Hide away road.
Aug 17, 3:38 PM EDTTSTM WND DMG5 S Camp Coleman Lake, GATree downed on Town Creek Church Road near the county line.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

541 
WUUS52 KFFC 171930
SVRFFC
GAC011-139-187-311-172015-
/O.NEW.KFFC.SV.W.0227.240817T1930Z-240817T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
330 PM EDT Sat Aug 17 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lumpkin County in north central Georgia...
  Northwestern Banks County in northeastern Georgia...
  Southern White County in northeastern Georgia...
  Northeastern Hall County in north central Georgia...

* Until 415 PM EDT.

* At 330 PM EDT, a severe thunderstorm was located near Garland, or
  near Cleveland, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dahlonega, Cleveland, Lula, Clermont, Raoul, Camp Coleman Lake,
  Garland, Leaf, Mossy Creek, Hollingsworth, Qualatchee Lake, and
  Turners Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3461 8364 3458 8364 3455 8362 3453 8363
      3451 8367 3443 8361 3445 8360 3445 8359
      3449 8354 3448 8347 3430 8359 3452 8399
      3468 8389
TIME...MOT...LOC 1930Z 297DEG 18KT 3457 8386 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
449 
WWUS52 KFFC 171952
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Sat Aug 17 2024

GAC187-172002-
/O.CAN.KFFC.SV.W.0227.000000T0000Z-240817T2015Z/
Lumpkin GA-
352 PM EDT Sat Aug 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUMPKIN COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3461 8364 3458 8364 3455 8362 3453 8363
      3451 8367 3443 8361 3449 8354 3448 8347
      3430 8359 3446 8389 3450 8384 3452 8384
      3452 8383 3455 8386 3461 8386 3462 8388
      3467 8387
TIME...MOT...LOC 1952Z 297DEG 18KT 3452 8374 

$$

GAC011-139-311-172015-
/O.CON.KFFC.SV.W.0227.000000T0000Z-240817T2015Z/
Banks GA-White GA-Hall GA-
352 PM EDT Sat Aug 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN BANKS...SOUTHERN WHITE AND NORTHEASTERN HALL
COUNTIES...

At 352 PM EDT, a severe thunderstorm was located near Mossy Creek, or
near Cleveland, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cleveland, Lula, Clermont, Camp Coleman Lake, Leaf, Mossy Creek,
Hollingsworth, and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3461 8364 3458 8364 3455 8362 3453 8363
      3451 8367 3443 8361 3449 8354 3448 8347
      3430 8359 3446 8389 3450 8384 3452 8384
      3452 8383 3455 8386 3461 8386 3462 8388
      3467 8387
TIME...MOT...LOC 1952Z 297DEG 18KT 3452 8374 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
893 
WWUS52 KFFC 172003
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Sat Aug 17 2024

GAC011-139-311-172013-
/O.CAN.KFFC.SV.W.0227.000000T0000Z-240817T2015Z/
Banks GA-White GA-Hall GA-
403 PM EDT Sat Aug 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BANKS...SOUTHERN
WHITE AND NORTHEASTERN HALL COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

&&

LAT...LON 3461 8364 3458 8364 3455 8362 3453 8363
      3451 8367 3443 8361 3449 8354 3448 8347
      3430 8359 3446 8389 3450 8384 3452 8384
      3452 8383 3455 8386 3461 8386 3462 8388
      3467 8387
TIME...MOT...LOC 1958Z 297DEG 18KT 3449 8368 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:55 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 17, 2:55 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Sat Aug 17 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 203 PM EDT Sat Aug 17 2024

In the near-term, focus on the convection over central Georgia
will shift to north Georgia where CAMs are in good agreement
regarding potential area of storms/MCS moving into the state.
Surface instability and moisture are favorable, but with lack of
shear and necessary lapse rates, expect any storms today to
largely remain below severe thresholds. Although a downward trend
in intensity is expected with the loss of daytime heating, the
activity may not completely clear overnight.

A secondary frontal boundary will transition south and east
through tomorrow and will combine with other lingering boundaries
in the area to bolster convective development again tomorrow. With
more favorable conditions, expect more of the isolated to
scattered storms to be strong to severe. At this time, the main
threat remains south of I-20, and may be confined to more of an
area south of the Fall Line (Columbus - Macon - Augusta).

Temperatures Sunday will still reach the mid to upper 90s over the
southern two-thirds of the state. The combination of good
moisture/RH and these highs will produce triple-digit Heat Index
values over central Georgia. For now, these Heat Index values
remain sub-Heat Advisory criteria, but the forecast will continue
to be monitored.

Behind this activity, northwest flow will draw a cool, continental
airmass over the state for the long term.

31

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 203 PM EDT Sat Aug 17 2024

Extended period forecast, while updated, has largely remained
unchanged. The previous forecast discussion follows.

31

Issued at 334 AM EDT Sat Aug 17 2024

At a glance:

    - Mostly dry

    - Cooler mornings through the week

Behind the frontal passage on Monday, the key player in our sensible
weather through late week will be a constant stream of cooler, drier
air at the mid-levels -- fed by northwesterly flow on the lee side
of high amplitude ridging across the Desert Southwest. On top of
that, the southern fringes of a surface high centered over the Great
Lakes look to extend southward to the Gulf coast, locking into place
a relatively benign airmass. Backward trajectories show that the
aforementioned airmass settling across Georgia and much of the
Southeast originates from across central/eastern Canada. As a
result, and most excitingly, expect crisp mornings -- especially
across north Georgia -- through the long term, with lows each night
forecast to drop into the upper 50s to 60s. Afternoon highs will
similarly fall on the cooler side, though only marginally so, in the
mid-80s to lower-90s each day.

Rain chances will be minimal to negligible through Wednesday. From
then on, our surface high begins to retrograde northward, and a
weakness in mid-level flow develops in response to ridging shifting
slightly eastward aloft. With dry, northwesterly flow weakening, low
end chances for showers and thunderstorms will reintroduce
themselves across primarily south central Georgia to round off
the work week -- rainfall totals are likely to be sub-0.25" where
storms do form.

96

&&

.AVIATION...
(18Z TAFS)
Issued at 148 PM EDT Sat Aug 17 2024

Convection firing over middle Georgia this afternoon has warranted
VCSH and TEMPO for -TSRA at KCSG and KMCN for the next few hours.
Short-term models are still bringing a complex of storms into
north Georgia early evening and moving it south over the Atl-metro
area. Have pushed back or added TEMPOs as appropriate for
activity 22-01Z, and this may be a touch on the early side. W-NW
winds at 6-10kt will drop to 4-9kt overnight, then increase to
7-11kt after 14Z. Low cigs may develop after 8-10Z, but widespread
MVFR clouds are not expected at this time, and have only included
FEW025 at a few northern TAF sites.

//ATL Confidence...18Z Update...
Medium on timing of TSRA.
Medium on cigs after 06Z.
High on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  92  68  90 /  30  20   0   0
Atlanta         73  92  69  89 /  50  30  10   0
Blairsville     66  83  61  81 /  40  30  10  10
Cartersville    70  90  67  88 /  40  30   0   0
Columbus        74  96  72  94 /  30  40  20   0
Gainesville     71  89  68  88 /  30  20   0   0
Macon           72  94  69  92 /  40  30  20   0
Rome            71  89  67  87 /  40  30   0   0
Peachtree City  71  93  67  89 /  40  30  10   0
Vidalia         73  95  72  93 /  20  30  40   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...31
LONG TERM....31
AVIATION...31
Hazardous weather outlook, Aug 17, 2:41 PM EDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
241 PM EDT Sat Aug 17 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
241 PM EDT Sat Aug 17 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
and evening across portions of north and central Georgia. Some
storms may become strong to severe and capable of producing
isolated damaging wind gusts, frequent lightning, and locally
heavy rainfall. A Marginal (level 1 out of 5) risk is in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

On Sunday, isolated to scattered thunderstorms are possible across
a majority of the state. Some storms may become strong to severe,
especially south of Interstate 20, and capable of producing
damaging wind gusts and isolated large hail in addition to
frequent lightning and locally heavy rainfall. A Slight Risk (level
2 out of 5) is in effect for portions of central and south
central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Aug 17, 2:13 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Sat Aug 17 2024

GAZ097-098-171845-
Treutlen GA-Laurens GA-
213 PM EDT Sat Aug 17 2024

...A strong thunderstorm will impact portions of northeastern Laurens
and northwestern Treutlen Counties through 245 PM EDT...

At 213 PM EDT, a strong thunderstorm was near Dublin, moving
southeast at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dublin, East Dublin, Harlow, Orland, Rockledge, Orianna, Lowery, and
Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3230 8273 3228 8276 3246 8304 3262 8293
      3253 8267 3252 8267 3251 8264 3251 8262
      3250 8260
TIME...MOT...LOC 1813Z 299DEG 14KT 3249 8289

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 17, 2:45 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT Sat Aug 17 2024

GAZ006-008-015-171915-
Union GA-Lumpkin GA-Fannin GA-
245 PM EDT Sat Aug 17 2024

...A strong thunderstorm will impact portions of northern Lumpkin,
southwestern Union and southeastern Fannin Counties through 315 PM
EDT...

At 245 PM EDT, a strong thunderstorm was over Gaddistown, or 14 miles
northwest of Dahlonega, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Suches, Margret, Camp Merrill, Woods Hole Shelter, Springer Mountain
Shelter, Owltown, Vogel State Park, Stover Creek Shelter, Hawk
Mountain Shelter, Porter Springs, Turners Corner, Blood Mountain
Shelter, Gaddistown, Gooch Mountain Shelter, Dial, and Black Gap
Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3467 8387 3466 8388 3462 8387 3461 8386
      3458 8386 3461 8419 3462 8420 3464 8420
      3479 8422 3485 8389
TIME...MOT...LOC 1845Z 265DEG 12KT 3471 8412

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 17, 2:52 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Sat Aug 17 2024

GAZ083-084-097-171915-
Wilkinson GA-Laurens GA-Twiggs GA-
252 PM EDT Sat Aug 17 2024

...A strong thunderstorm will impact portions of southern Wilkinson,
northwestern Laurens and northeastern Twiggs Counties through 315 PM
EDT...

At 252 PM EDT, a strong thunderstorm was near Myricks Mill, or near
Jeffersonville, moving southeast at 25 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jeffersonville, Irwinton, McIntyre, Dudley, Danville, Montrose,
Allentown, Myricks Mill, Chappells Mill, and Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3252 8307 3270 8342 3287 8334 3277 8296
      3276 8296 3275 8294
TIME...MOT...LOC 1852Z 294DEG 21KT 3276 8330

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 17, 3:11 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Sat Aug 17 2024

GAZ097-109-111-171945-
Wheeler GA-Laurens GA-Dodge GA-
311 PM EDT Sat Aug 17 2024

...A strong thunderstorm will impact portions of southern Laurens,
central Dodge and northwestern Wheeler Counties through 345 PM EDT...

At 310 PM EDT, a strong thunderstorm was over Cadwell, or 11 miles
northeast of Eastman, moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cadwell, Rentz, Lowery, Plainfield, and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3214 8291 3214 8292 3215 8293 3224 8314
      3241 8308 3235 8273 3234 8274 3234 8275
      3233 8275 3233 8274 3232 8273 3210 8282
TIME...MOT...LOC 1910Z 287DEG 16KT 3230 8303

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 17, 3:13 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT Sat Aug 17 2024

GAZ083-084-096-097-109-171945-
Wilkinson GA-Bleckley GA-Laurens GA-Dodge GA-Twiggs GA-
313 PM EDT Sat Aug 17 2024

...A strong thunderstorm will impact portions of south central
Wilkinson, west central Laurens, north central Dodge, southeastern
Twiggs and northeastern Bleckley Counties through 345 PM EDT...

At 313 PM EDT, a strong thunderstorm was near Danville, or 8 miles
southeast of Jeffersonville, moving southeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Chester, Dexter, Dudley, Danville, Montrose, Allentown, Harlow,
Goldsboro, Rebie, Cary, and Rowland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3254 8341 3268 8328 3252 8295 3231 8315
TIME...MOT...LOC 1913Z 308DEG 17KT 3257 8328

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 17, 3:20 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
320 PM EDT Sat Aug 17 2024

GAZ003-004-171945-
Whitfield GA-Catoosa GA-
320 PM EDT Sat Aug 17 2024

...A strong thunderstorm will impact portions of Catoosa and
northeastern Whitfield Counties through 345 PM EDT...

At 320 PM EDT, a strong thunderstorm was over Indian Springs, or near
Ringgold, moving east at 20 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dalton, Ringgold, Fort Oglethorpe, Varnell, Tunnel Hill, Cohutta,
Boynton, Lakeview, Indian Springs, Graysville, Blue Spring, and
Fairview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3499 8488 3479 8492 3487 8527 3498 8527
      3499 8526
TIME...MOT...LOC 1920Z 278DEG 17KT 3496 8519

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:10 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Forsyth35 min
Aug 16, 8:21 PM EDTSpecial Weather StatementFFCCobb, Douglas, Fulton, Haralson, Paulding, Polk39 min
Aug 16, 8:46 PM EDTSpecial Weather StatementFFCBarrow, DeKalb, Forsyth, Gwinnett, Hall, Jackson44 min
Aug 16, 9:03 PM EDTSpecial Weather StatementFFCCarroll, Clayton, Coweta, DeKalb, Fayette, Fulton27 min
Aug 17, 12:51 PM EDTSpecial Weather StatementFFCWilkinson24 min
Aug 17, 1:44 PM EDTSpecial Weather StatementFFCJohnson31 min
Aug 17, 2:10 PM EDTSpecial Weather StatementFFCBibb35 min
Aug 17, 2:13 PM EDTSpecial Weather StatementFFCLaurens32 min
Aug 17, 2:45 PM EDTSpecial Weather StatementFFCUnion30 min
Aug 17, 2:52 PM EDTSpecial Weather StatementFFCWilkinson23 min
Aug 17, 2:57 PM EDTSevere Thunderstorm WarningFFCDade, Walker63 min
Aug 17, 3:11 PM EDTSpecial Weather StatementFFCLaurens34 min
Aug 17, 3:13 PM EDTSpecial Weather StatementFFCBleckley32 min
Aug 17, 3:20 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield25 min
Aug 17, 3:33 PM EDTSpecial Weather StatementFFCTowns27 min
Aug 17, 3:55 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray50 min
Aug 17, 4:02 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker43 min
Aug 17, 4:08 PM EDTSevere Thunderstorm WarningFFCCatoosa, Murray, Whitfield37 min
Aug 17, 4:16 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker44 min
Aug 17, 4:24 PM EDTSpecial Weather StatementFFCBibb36 min
Aug 17, 4:26 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee34 min
Aug 17, 4:29 PM EDTSevere Thunderstorm WarningFFCCatoosa, Gordon, Murray, Walker, Whitfield46 min
Aug 17, 4:46 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray, Whitfield29 min
Aug 17, 4:47 PM EDTSpecial Weather StatementFFCDodge28 min
Aug 17, 4:50 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Jones, Twiggs, Wilkinson26 min
Aug 17, 4:53 PM EDTSpecial Weather StatementFFCDooly37 min
Aug 17, 5:02 PM EDTSpecial Weather StatementFFCWilcox28 min
Aug 17, 5:08 PM EDTSpecial Weather StatementFFCMacon37 min
Aug 17, 5:09 PM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Pickens, Whitfield51 min
Aug 17, 5:13 PM EDTSpecial Weather StatementFFCWebster32 min
Aug 17, 5:14 PM EDTSpecial Weather StatementFFCWhite31 min
Aug 17, 5:21 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens, Whitfield39 min
Aug 17, 5:23 PM EDTSpecial Weather StatementFFCTaylor37 min
Aug 17, 5:24 PM EDTSpecial Weather StatementFFCBartow, Floyd, Polk36 min
Aug 17, 5:30 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin30 min
Aug 17, 5:53 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Lumpkin, Pickens, White37 min
Aug 17, 6:03 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Haralson, Paulding, Polk27 min
Aug 17, 6:07 PM EDTSpecial Weather StatementFFCCrawford23 min
Aug 17, 6:08 PM EDTSpecial Weather StatementFFCSchley37 min
Aug 17, 6:31 PM EDTSpecial Weather StatementFFCBanks, Forsyth, Hall, Lumpkin, White44 min
Aug 17, 6:37 PM EDTSpecial Weather StatementFFCBarrow, Carroll, Clayton, Cobb, DeKalb, Douglas and 10 more38 min
Aug 17, 6:40 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Lumpkin, White50 min
Aug 17, 6:46 PM EDTSpecial Weather StatementFFCMadison14 min
Aug 17, 7:15 PM EDTSpecial Weather StatementFFCBarrow, Newton, Oconee, Rockdale, Walton45 min
Aug 17, 7:21 PM EDTSpecial Weather StatementFFCButts, Clayton, Coweta, Fayette, Henry, Spalding24 min
Aug 17, 7:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard42 min
Aug 17, 7:41 PM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe34 min
Aug 17, 7:52 PM EDTSpecial Weather StatementFFCHeard23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.